Reflections on GnRH analogues dosage in the context of escape phenomenon: a case report of hypothalamic hamartoma with central precocious puberty and literature review.
Xinmeng Wang, Xinyu Dou, Qin Zhang et al.
✦ AI-curated · Sources linked
Case in brief
A 15-month-old boy with central precocious puberty due to hypothalamic hamartoma experienced an escape phenomenon during treatment with gonadotropin-releasing hormone analogues. Despite increasing the dosage and changing formulations, the suppression of the hypothalamic-pituitary-gonadal axis was incomplete. Combination therapy with an aromatase inhibitor and an androgen receptor antagonist successfully managed his symptoms and slowed growth progression. He later developed epilepsy and is scheduled for surgery.
What made this case unusual
The case highlights an escape phenomenon during GnRHa therapy in a patient with hypothalamic hamartoma, which is uncommon and presents management challenges.
Diagnostic / clinical pearl
Clinicians should be vigilant for escape phenomena in patients with hypothalamic hamartoma-related central precocious puberty, as standard GnRHa therapy may not achieve adequate suppression.
Why it matters
Understanding the potential for escape in GnRHa therapy can guide clinicians in monitoring and adjusting treatment strategies for better management of precocious puberty in this population.